Hey there! Sign in to join this conversationNew here? Join for free
x Turn on thread page Beta
    • Thread Starter

    I've been taking the pill (rigevidon) for over a year now. I've always had low self esteem, but it's definitely got worse in the same time frame and I'm starting to wonder if this isn't a coincidence. I've withdrawn myself massively from social situations, feel worthless and low, and have become obsessed with my weight. I'm stuck in a restrict-binge cycle, and has started to result in purging more and more.

    Has anyone suffered anything similar? I'm not in a relationship so there is no real need for me to be on contraception anyway, but I do love being able to control my periods. Would it be worth speaking to a doctor about going on a different pill, or do all of them tend to have the same effect? I'm reluctant to try a different hormonal contraceptive because of my fear of gaining weight.

    Any help would be greatly appreciated!
    • Community Assistant

    Community Assistant
    Different formulations do indeed often have different side-effects on any particular woman, so yes, talk about changing.

    Are you getting treatment and/or support for the depression and eating issues?

    I became depressed on the pill and with every successive pill it got worse and I came off of it and I felt a lot better.

    I'm now on the coil and haven't had that many problems. I mean I'm not amazingly well on my own but the coil hasn't made it any worse you can come off of it and there are alternatives you could look into

    Hope that helped x

    I've had exactly the same kind of issue, but it's manifested in a different way. I've become paranoid and anxious in my relationship (obsessive over my boyfriend/his loyalty to me/etc, when I wouldn't normally think twice about that stuff) and having these random outbursts of crying with no warning. It all began when I started taking Rigevidon three months ago, so I'm going to the doctor tomorrow to discuss alternative birth control, because it's just been screwing up my hormones.

    If you don't need it for contraception, and the only reason you're taking it is to control periods (assuming you don't have massively irregular or problematic periods) I'd actually advise avoiding putting artficial hormones in your system if you don't need to. ALL hormonal contraception has potential side effects, and its really not uncommon for it to be a trial and error thing to find what suits you best.

    Already having some self esteem problems might have made you more prone to this type of side effects, so it might be worth seeking support for that.

    It's normal that the pill has that effect, you can consider alternative pills and see if they make a difference
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 24, 2015
Have you ever experienced racism/sexism at uni?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.